Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
asader83

Adult-onset acne and use of Accutane

Hello Everyone! I just started Accutane on Tuesday of this week. I was started at 40mg/day. I wanted to thank you all for the great information you have posted. It has helped me to make the decision to use this drug to finally clear up my adult-onset acne. I am 30 years old, had wonderful skin during high school, and then all of a sudden started getting acne in my mid-twenties. My derm has been wonderful in helping me get to this step, however, I was surprised at all the hoops a woman has to go through to even get this! I am looking forward to reading more tips and helpful ideas to help me get through the next five months.

Days 1-3: Absolutely, positively no difference. My face seems to have gotten even oilyer (is that a word?). I feel as though I am on too low a dose, but am not sure. No side effects as of yet. How long until I see some improvements?

Share this post


Link to post
Share on other sites

Hey asader83

Nice to see your on your Tane journel as well... goodluck!!

Yeh i noticed the 1st 2 weeks my skin was times 2 oily then usual, after that it seem to be dry all the way! so yeh u just have to wait if u want the dryness.

Improvement? most cases, about 2.5-3.5 months... some earlier and some later... just hope the earlier the better.

All the best!!

Share this post


Link to post
Share on other sites

Hi asader83,

Good luck with the treatment. I had some acne in high school, but nothing major. I'm 26 now and I began having problems on my chest and back just a few years ago, so I know how you feel. I'll be starting month 2 on Monday, as long as my blood tests are okay. So far, I'm feeling the effects but not see much results. My skin is much dryer, my face is pretty clear, but the back and chest, which are the trouble areas, are just beginning to get dried out. I'm 6'4" 210 pounds, so my derm started me at 40mg twice a day (80 total).

The only advice, other than lip balm and moisturizing is to be patient. I try not to analyze everything in the mirror because i know that it won't clear up over night.

My biggest problem so far has been dried arms, hands, and lips. I hate using lotion and stuff, but I've had to start because my hands and arms were getting really bad. Just stick with it and eventually things will improve.

Share this post


Link to post
Share on other sites

Hi Freedom and Bateman!

Thanks for the info. It's nice to have a place to talk to other people about this. Especially since I'm older and my friends have (luckily) outgrown this phase.

So I took my fourth pill today and still nothing. I know I shouldn't expect miracle results in four days, but I feel as though I've waited so long just to get to this point, that I'd like to see some results! As for the dryness, I am actually going to welcome it. I've been so oily for so long, that it'll be interesting to even need a moisturizer! :) I'm also hoping that I'll be spared the IB. My job is such that I spend a lot of time in front of clients (sales) and I absolutely hate going out when my face is broken out. It's so embarrassing!

I'd love to keep in contact with you guys and here how you're doing. Like I said, it's nice to have someone to talk to about this, especially one that's just ahead of me in treatment.

Happy Weekend!

Share this post


Link to post
Share on other sites

Hi Freedom and Bateman!

Just wanted to give you guys an update on how things are going. I am starting Month #2 tomorrow (May 17) and I have seen some progress in the first month. First off, I'm as dry as a popcorn fart! I love it! :dance: Seriously, I actually had to go out and buy face lotion for the first time in my life yesterday. I saw my derm for my monthly visit yesterday and he suggested Neutrogena Healthy Defense SPF 30. I had a bit of an IB, but since I was expecting it, I didn't get too bent out of shape over it. It was gross, and now that they've come to the surface and popped (some with a little help from me - couldn't help it) they've gone on now to scabs. Sorry to be so gross and descriptive. Now here's a question to you guys. I have a friend who is a dermatologist (not my personal derm), and he is convinced that the dosage I'm on is too low. I'm on 40mg once a day. Here's the thing. First off, the PI (package insert) clearly states that Accutane SHOULD NOT be given as a once daily drug. It's indication is for twice daily. My derm friend also said that if you go too low, you not only run the risk of it not being as effective as it could be, but you also increase your chances of having a relapse after treatment! I'm glad I'm finally on Accutane, but I only want to do this once! Do you guys think it's rude to question my derm at my next monthly appointment? I'd love to hear your response.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×